Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS New York, NY

December 21, 2011Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Dec 21, 2011, 11:29 PM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 21, 2011, 11:29 PM EST (04:29 UTC)
Expired
Dec 22, 2011, 12:15 AM EST
In force
46 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WUUS51 KOKX 220429
SVROKX
CTC007-011-NYC103-220515-
/O.NEW.KOKX.SV.W.0107.111222T0429Z-111222T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1129 PM EST WED DEC 21 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
  NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1215 AM EST...

* AT 1121 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF SALEM TO WESTBROOK TO MATTITUCK TO 6 MILES
  WEST OF WESTHAMPTON...OR ALONG A LINE EXTENDING FROM COLCHESTER TO
  CLINTON TO MATTITUCK TO CENTER MORICHES...AND MOVING EAST AT 55
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENPORT...NORWICH...SHINNECOCK HILLS...SHELTER ISLAND...NOYACK...
  GALES FERRY...SAG HARBOR...WATERFORD...SOUTHAMPTON...LEDYARD
  CENTER...BRIDGEHAMPTON...PRESTON...NEW LONDON...GROTON...PLUM
  ISLAND...EAST HAMPTON...VOLUNTOWN...MYSTIC...GARDNER'S ISLAND...
  FISHERS ISLAND...HITHER HILLS STATE PARK AND MONTAUK POINT

LAT...LON 4132 7184 4130 7216 4119 7215 4111 7232
      4102 7212 4120 7213 4121 7212 4115 7212
      4130 7192 4113 7212 4100 7210 4107 7185
      4105 7186 4074 7283 4117 7223 4128 7227
      4126 7252 4165 7226 4159 7179
TIME...MOT...LOC 0428Z 280DEG 49KT 4155 7218 4128 7238
          4096 7246 4080 7265

$$

MAS
1 follow-up statement
906 
WWUS51 KOKX 220508
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1208 AM EST THU DEC 22 2011

CTC007-011-NYC103-220517-
/O.EXP.KOKX.SV.W.0107.000000T0000Z-111222T0515Z/
NEW LONDON CT-SUFFOLK NY-MIDDLESEX CT-
1208 AM EST THU DEC 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX...SUFFOLK AND NEW
LONDON COUNTIES WILL EXPIRE AT 1215 AM EST...

THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA.

LAT...LON 4132 7184 4130 7216 4119 7215 4111 7232
      4102 7212 4120 7213 4121 7212 4115 7212
      4130 7192 4113 7212 4100 7210 4107 7185
      4105 7186 4074 7283 4117 7223 4128 7227
      4126 7252 4165 7226 4159 7179
TIME...MOT...LOC 0507Z 280DEG 49KT 4132 7149 4106 7171
          4074 7181 4059 7201

$$

MAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 10:12 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 21, 10:12 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1012 PM EST WED DEC 21 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION LATER TONIGHT...FOLLOWED
BY HIGH PRESSURE FOR THURSDAY. A STORM SYSTEM TRACKS SOUTH OF LONG
ISLAND THURSDAY NIGHT AND FRIDAY MORNING...FOLLOWED BY HIGH
PRESSURE BUILDING IN TO THE NORTH THROUGH SATURDAY NIGHT...THEN
SLOWLY RETREATING TO THE NORTHEAST SUNDAY. A COLD FRONT CROSSES
THE AREA SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING INTO
THE REGION INTO EARLY NEXT WEEK. A SERIES OF LOWS WILL ALSO PASS
TO OUR SOUTH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
COLD FRONT CURRENTLY OVER EASTERN PA WILL PUSH EAST THROUGH THE
AREA LATER TONIGHT. DESPITE MODEST ELEVATED INSTABILITY TO WORK
WORTH...A LINE OF CONVECTION WITH ISOLATED LIGHTNING STRIKES
IS MOVING INTO NW ZONES AND WILL LIKELY HOLD TOGETHER FOR THE
NEXT SEVERAL HOURS. ACCORDINGLY...UPPED POPS AND ADDED ISOLATED
THUNDER FOR THE WESTERN HALF OF THE CWA. CONVECTION SHOULD TRANSIT
THE AREA AND WIND DOWN FROM WEST TO EAST BY 06Z.

GUSTY WINDS EXPECTED DUE TO A SHARP PRESSURE GRADIENT AHEAD OF
THE SURFACE LOW/COLD FRONT AND A STRONG 50-60KT LOW LEVEL JET
STREAM AT 925MB THAT WILL PASS OFFSHORE SOUTH OF LONG ISLAND. IN
ADDITION...HIGHER GUSTS CAN BE EXPECTED IN SHOWER AND THUNDERSTORM
ACTIVITY.

TEMPERATURES GENERALLY HOLD STEADY UNTIL THE FROPA...THEN DROP
TONIGHT WITH COLD AIR ADVECTION DEVELOPING. LOWS WILL RANGE FROM
THE LOWER TO UPPER 40S. MAV/MET GUIDANCE BLENDED FOR TEMPS TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
DRY WEATHER EXPECTED THURSDAY AS THE COLD FRONT MOVES AWAY AND
WEAK HIGH PRESSURE BUILDS IN OVER THE AREA. WINDS WILL DIMINISH
BEHIND THE FRONT. PARTLY CLOUDY SKIES LIKELY IN THE MORNING...BUT
CLOUDS DEVELOP IN THE AFTERNOON AS THE NEXT SYSTEM APPROACHES.
HIGHS GENERALLY IN THE LOW 50S. MAV/MET GUIDANCE IN GOOD AGREEMENT
AND BLENDED AGAIN FOR TEMPS THURSDAY.

SURFACE LOW OVER THE SOUTHERN STATES HEADS NORTHEAST THROUGH THE
APPALACHIANS THURSDAY AND THEN APPROACHES THURSDAY NIGHT INTO
FRIDAY MORNING. FORECAST WEIGHS MORE HEAVILY ON THE 12Z
GFS/ECMWF...WHICH SHOW A 1008/1009 MB LOW EMERGING ON THE OCEAN
JUST EAST OF THE NJ COAST BY EARLY FRIDAY MORNING. NAM AN OUTLIER
AS IT TRACKS MORE FURTHER SE AND IS NOT QUITE AS STRONG. AFTER A
DRY THURSDAY...POPS INCREASE FROM WEST TO EAST THURSDAY NIGHT.
BL EXPECTED TO BE WARM ENOUGH FOR RAIN OVER MOST OF THE
REGION...BUT A WINTRY MIX CONTINUES TO BE A STRONG POSSIBILITY FOR
PORTIONS OF NE NJ...THE LOWER HUDSON VALLEY AND INTERIOR
CONNECTICUT. AT THIS POINT...EXPECTING ENOUGH RAIN TO MIX IN THAT
ANY ACCUMULATING SNOW WOULD BE LESS THAN AN INCH...BUT WILL
CONTINUE TO HAVE TO WATCH ADDITIONAL MODEL RUNS.

THURSDAY TEMPS GENERALLY IN THE LOW 50S. LOWS THURSDAY NIGHT IN
THE UPPER 30S TO LOW 40S OVER MOST OF THE REGION...EXCEPT OVER THE
LOWER HUDSON VALLEY AND INTERIOR CT WHERE LOW 30S ARE EXPECTED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LOW PRES SOUTH OF LONG ISLAND FRIDAY MORNING WILL CONTINUE TO TRACK
NORTHEAST AND DEPART THROUGHOUT THE DAY FRIDAY. PTYPE SHOULD
GENERALLY BE RAIN...BUT THERE MAY BE A RAIN/SNOW MIX ACROSS NORTHERN
PORTIONS OF THE INTERIOR FRIDAY MORNING WITH NO SIGNIFICANT
ACCUMULATING SNOW. RAIN TAPERS TO SHOWERS LATE FRIDAY MORNING BEFORE
ENDING BY EVENING. WEAK HIGH PRES THEN BUILDS THROUGH THE REGION
WITH DRY CONDITIONS FRIDAY NIGHT THROUGH SATURDAY NIGHT. HIGHS ON
FRIDAY WILL TOP OFF IN THE MID TO UPPER 40S...THEN LOWS FRIDAY NIGHT
AND SATURDAY NIGHT WILL DROP INTO THE LOWER 30S IN/AROUND NYC AND
COASTAL AREAS...AND INTO THE 20S IN OUTLYING AREAS. A NORTH TO
NORTHWEST FLOW ON SATURDAY WILL RESULT IN HIGHS IN THE LOW TO MID
40S.

LOW CONFIDENCE IN THE FORECAST FROM CHRISTMAS DAY SUNDAY THROUGH THE
END OF THE PERIOD.

HIGH PRES OVER EASTERN CANADA ON SATURDAY NIGHT WILL MOVE OFFSHORE
ON SUNDAY AS A TROUGH OF LOW PRES MOVES ACROSS THE GREAT LAKES AND
TOWARDS NORTHERN NY/NORTHERN NEW ENGLAND ON SUNDAY. MEANWHILE...LOW
PRES OVER THE GULF COAST WILL MOVE INTO THE SOUTHEAST U.S. AND THEN
TOWARDS THE MID-ATLANTIC STATES BEFORE MOVING OFFSHORE...POSSIBLY
MERGING WITH THE AFOREMENTIONED TROUGH OVER THE GULF OF MAINE ON
MONDAY. MODELS IN FAIR AGREEMENT...ALTHOUGH THE GFS KEEPS THE
SOUTHEAST U.S LOW TOO FAR SOUTH TO MERGE WITH THE TROUGH...UNLIKE
THE ECMWF. EITHER WAY...IN TERMS OF SENSIBLE WEATHER FOR THE LOCAL
AREA...SUNDAY GENERALLY LOOKS DRY. HOWEVER...THINK THE SOUTHERN
STREAM LOW IS TOO CLOSE TO THE LOCAL AREA TO GO COMPLETELY DRY. IN
ADDITION...THERE WILL BE SEVERAL H5 SHORTWAVES ASSOCIATED WITH AN
UPPER TROUGH APPROACHING THE REGION. WILL CARRY SLIGHT CHANCE POPS
FOR SUNDAY...AND IF ANYTHING DEVELOPS...IT SHOULD GENERALLY BE LIGHT
RAIN...POSSIBLY MIXED WITH SOME WET SNOW FLAKES. THIS COULD CHANGE
IF THE SOUTHERN STREAM LOW TAKES A MORE NORTHERLY TRACK...BUT WITH
THE TROUGH DIGGING INTO THE REGION...DO NOT THINK THIS WILL HAPPEN.

HIGH PRES BUILDS INTO THE REGION MONDAY...RESULTING IN DRY
CONDITIONS THROUGH TUESDAY MORNING BEFORE MOVING OFFSHORE ON
TUESDAY. LOW PRES THEN DEVELOPS OVER THE SOUTHEAST...AND MAY TRACK
ALONG THE COAST AND INTO THE LOCAL AREA FOR TUESDAY NIGHT AND
WEDNESDAY...BUT THE GFS AND ECMWF DIVERGE IN TIMING AND PLACEMENT OF
THE LOW. WILL CARRY SLIGHT CHANCE TO CHANCE POPS FOR NOW AND WILL
KEEP AN EYE ON ITS DEVELOPMENT.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A COLD FRONT PUSHES THROUGH THE REGION LATE THIS EVENING WITH HIGH
PRESSURE BUILDING IN THE WAKE. A LINE OF RAIN SHOWERS...WITH
EMBEDDED THUNDERSTORMS HAVE FORMED AHEAD OF THE FRONT AND WILL
PUSH THROUGH THE TERMINALS BETWEEN 03 AND 05Z. BRIEF GUSTS UP TO
45 KTS WILL BE POSSIBLE WITH THE LINE. LIGHT RAIN WILL BE POSSIBLE
THROUGH 07Z BEHIND THE LINE BEFORE ALL PRECIP CLEARS.

WINDS WILL BEGIN INCREASING RIGHT AHEAD OF THE FRONT AND CONTINUE
THROUGH 07/08Z. WINDS SHOULD GO WESTERLY AFTER THE FRONT PASSES BY
07Z. GUSTS BETWEEN 20-25 KTS EXPECTED...WITH A PERIOD OF SUSTAINED
AROUND 15 KTS IN THE EARLY MORNING. GUSTS WILL PICK UP AGAIN
TOMORROW MORNING. CONFIDENCE IS MODERATE WITH THE TIMING OF THE
GUSTS FOR TONIGHT AND TOMORROW MORNING.

CIGS WILL HOVER AROUND THE IFR/MVFR CRITERIA LINE AS THE PRECIP
MOVES THROUGH. EXPECT A SLIGHT INCREASE TO ALL MVFR CIGS AFTER THE
PRECIP PASSAGE...AND LAST INTO TOMORROW MORNING. VISIBILITIES WILL
DIMINISH SLIGHTLY THROUGH 06Z TO MVFR CRITERIA...BEFORE RETURNING
TO P6SM FOR THE REMAINDER OF THE TAF PERIOD.

 NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

OUTLOOK FOR 03Z FRIDAY THROUGH MONDAY...
THURSDAY NIGHT THROUGH EARLY FRIDAY...SUB-VFR POSSIBLE IN LOW
CIGS...RAIN...AND INLAND WINTRY MIX.

FRIDAY-EARLY SUNDAY...VFR

SUNDAY - SUNDAY NIGHT...MAINLY VFR...WITH POSSIBLE SUB VFR WITH
ANY PRECIP.

MONDAY...BECOMING VFR EARLY. GUSTY NW WINDS POSSIBLE IN THE
AFTERNOON.

&&

.MARINE...
A COLD FRONT APPROACHES FROM THE WEST THIS EVENING AND THEN PASSES
THROUGH THE WATERS TONIGHT. IN ADDITION TO THE SCA ON THE
OCEAN...ADDED SCA TO THE REST OF THE WATERS AS THE PRESSURE
GRADIENT TIGHTENS AND SOME MIXING MAY OCCUR FROM A STRONG 50-60 KT
LOW LEVEL JET ALOFT. COULD SEE OCCASIONAL GALE FORCE GUSTS TONIGHT
AS THE LLJ PASSES THROUGH...DEPENDING ON HOW WELL WINDS ALOFT MIX
DOWN.

WINDS AND SEAS DECREASE ON THU FALLING BELOW SCA LEVELS BY AFTN.

THERE IS THE POTENTIAL FOR SCA LEVEL SEAS WITH A COASTAL LOW PASSING
TO THE S THURSDAY NIGHT. SCA CONDITIONS...MAINLY ON THE OCEAN WATERS...ON
FRIDAY WILL GRADUALLY SUBSIDE BY FRIDAY NIGHT...THEN MAY BRIEFLY
BUILD BACK UP ON SATURDAY AFTERNOON. SUB-SCA CONDITIONS THEN
EXPECTED THROUGH SUNDAY. WITH LOW PRES PASSING SOUTH OF THE WATERS
LATE SUNDAY... WINDS AND SEAS ON THE OCEAN WILL BUILD BACK UP TO
SCA CRITERIA SUNDAY NIGHT AND MONDAY.

&&

.HYDROLOGY...
BETWEEN 1/4 AND 1/2 INCH OF RAINFALL IS EXPECTED THROUGH THIS
EVENING. ANOTHER 1/2 TO 3/4 OF LIQUID QPF IS EXPECTED THURSDAY NIGHT
INTO FRI MORNING.

NO SIGNIFICANT QPF IS EXPECTED FROM FRIDAY AFTERNOON THROUGH THE
WEEKEND.

&&

.TIDES/COASTAL FLOODING...
TIDES INCREASE ASTRONOMICALLY LATE THIS WEEK. NO COASTAL FLOODING
IS EXPECTED THURSDAY BASED ON NW FLOW. MINOR COASTAL FLOODING IS
POSSIBLE BY FRIDAY MORNING'S HIGH TIDE AS E-NE WINDS DEVELOP
ASSOCIATED WITH LOW PRESSURE PASSING SOUTH OF LONG ISLAND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ335-338.
     SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR ANZ330-340-
     345-350-353-355.

&&

SYNOPSIS...MAS/KCS
NEAR TERM...MAS/KCS
SHORT TERM...KCS
LONG TERM...MPS
AVIATION...BS
MARINE...MPS/KCS
HYDROLOGY...MPS/KCS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 21, 4:02 AM EST, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EST WED DEC 21 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-220915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
402 AM EST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Dec 21, 10:20 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1020 PM EST WED DEC 21 2011

CTZ005-006-009-010-NJZ006-104-106>108-NYZ068>075-078-080-176>179-
220400-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN
NASSAU-NORTHERN NEW HAVEN-NORTHERN QUEENS-NORTHERN
WESTCHESTER-NORTHWEST SUFFOLK-PUTNAM-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN NASSAU-SOUTHERN NEW
HAVEN-SOUTHERN QUEENS-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK-WESTERN
UNION-
1020 PM EST WED DEC 21 2011

...STRONG THUNDERSTORMS WILL IMPACT BRONX...EASTERN BERGEN...EASTERN
UNION...FAIRFIELD...HUDSON...KINGS (BROOKLYN)...NASSAU...NEW YORK
(MANHATTAN)...PUTNAM...QUEENS...RICHMOND (STATEN ISLAND)...
ROCKLAND...SOUTHEASTERN ESSEX...WESTCHESTER...WESTERN NEW HAVEN AND
WESTERN SUFFOLK COUNTIES...

AT 1017 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KENT TO CARMEL TO
TARRYTOWN TO ELIZABETH TO KENDALL PARK...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF NEW MILFORD TO LAKE CARMEL TO TARRYTOWN TO
ELIZABETH TO 6 MILES WEST OF NORTH BRUNSWICK TOWNSHIP...AND MOVING
EAST AT 45 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4060 7422 4060 7441 4082 7412 4152 7371
      4153 7353 4167 7352 4150 7344 4148 7333
      4164 7298 4156 7294 4158 7275 4120 7301
      4090 7375 4085 7376 4095 7349 4096 7314
      4062 7348 4054 7394 4061 7405 4049 7425

MAS
Special weather statement, Dec 21, 10:55 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1055 PM EST WED DEC 21 2011

CTZ006>012-NYZ078>081-179-220445-
NORTHEAST SUFFOLK-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHERN
FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NASSAU-SOUTHERN NEW
HAVEN-SOUTHERN NEW LONDON-SOUTHWEST SUFFOLK-
1055 PM EST WED DEC 21 2011

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX...NEW
HAVEN...NEW LONDON...SOUTHERN NASSAU AND SUFFOLK COUNTIES...

AT 1052 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FARMINGTON TO 7
MILES SOUTHEAST OF FAIRFIELD TO FARMINGDALE TO 7 MILES SOUTH OF
ROCKAWAY BEACH...OR ALONG A LINE EXTENDING FROM WEST HARTFORD TO 7
MILES SOUTH OF BRIDGEPORT TO FARMINGDALE TO 7 MILES SOUTH OF ROCKAWAY
BEACH...AND MOVING EAST AT 55 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7212 4132 7219 4108 7212 4128 7220
      4127 7232 4125 7235 4116 7223 4105 7226
      4106 7214 4092 7223 4064 7312 4058 7374
      4093 7331 4162 7294 4157 7294 4160 7234
      4172 7225 4164 7178

MAS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 10:20 PM ESTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Putnam, Queens and 2 more40 min
Dec 21, 10:27 PM ESTSpecial Marine WarningOKX33 min
Dec 21, 10:55 PM ESTSpecial Weather StatementOKXSuffolk50 min
Dec 21, 10:59 PM ESTSpecial Marine WarningOKX61 min
Dec 21, 11:59 PM ESTSpecial Marine WarningOKX46 min
Dec 22, 3:26 PM ESTSmall Craft AdvisoryOKX33 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.